Post 8 months and I still have this bluish hue under my eye. Staining or Tyndall? (Photo)

Got injected with voluma in December and had some pretty significant bruising. My nurse practitioner sent me to get laser beam but I still see that weird line. In certain lightings you don't see them and in certain lightings they are very pronounced. my practitioner has not been calling me back to let me know what is going on with my eyes and I have sent her countless of pictures. She assures me it's not Tyndall but rather pigmentation that was there before but looks more pronounced with juvederm.

Doctor Answers 7

Tear Trough Fillers - Restylane, Belotero, Voluma -- If unhappy, reverse with hyaluronidase!

Please reverse the filler with hyaluronidase if you are unhappy and see an expert for treatment options.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Voluma in tear trough problems

It is quite simple, the Voluma needs removal. It is overfilled on the right side. I can't see bluish tint but that is all the more reason to remove. She is not answering you because she doesn't know what to do. Please go to a more qualified office and get removed. Voluma is not the best for this area. I prefer Restylane. I also use a cannula so the bruising is minimized. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Tyndall Effect or Bruising

It is difficult to assess from the photo and it may be Tyndall effect from the product.  In that case you would need to have the product removed with Vitrase to correct the problem. Please consult a board certified dermatologist who is an expert in Voluma to assess the area.  Best, Dr. Green

Juvederm or Voluma under the eyes

Your question is listed under the Voluma section but you are talking about Juvederm in your question so I'm slightly confused. That being said, Voluma itself although more rare, can cause a Tyndall effect if placed superficially; Juvederm on the other hand nearly always does when I see it placed under the eyes. It's just not a good filler to use there because of this and what you are describing is most definitely the Tyndall effect. You can have the filler removed with hyaluronidase."This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Tyndall Effect

Thank you for your question. I am sorry to hear that you are still having some slight discoloration under your right eye. The color you are seeing is likely due to Tyndall effect - without seeing your pre-procedure photos, or conducting an in-person examination, that is. Tyndall effect occurs when the filler is placed slightly too superficially, or when the tissues aren't thick enough to adequately conceal the product. For this reason, I tend to use Restylane or Restylane silk under the eyes - I find that, at least in my hands, there is a lower chance of Tyndall. Lasers, etc., will likely not help as the problem is mainly with the product. If it continues to bother you, you can either wait for it to dissolve, or have hyaluronidase injected in that location to dissolve the product a bit. Best of luck! 


That is a Tyndall effect from a hyaluronic acid filler.  Hyaluronidase injection to fix the problem but you will dissolve the filler.

Christopher Balgobin, MD
Minneapolis Physician
5.0 out of 5 stars 20 reviews

Tyndall effect under eyes

In my opinion based only on the picture (a physical exam is more reliable) that is a Tyndall effect from a hyaluronic acid filler.  Normally, I would suggest you go back to the injector, as an injector would normally use an enzyme called hyaluronidase injection to fix the problem at no charge.  Since she won't return your calls, I suggest you go to a different injector to have this corrected, one that is a board certified dermatologist or plastic surgeon.   Otherwise, you may be living with it another couple of years.  They may ask a fee for removing something that they didn't inject in the first place, or they may do it as a courtesy visit.  Injectors vary greatly in this subject.  I wish you the best of luck.

Marla M. Klein, MD
Lake Oswego Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.